Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2008, 5:25 PM EDT for Baker County, Mitchell County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 21, 2008, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Mitchell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:32 PM EDT | TSTM WND DMG | 3 Ssw Hopeful, GA | SEVERAL TREES KNOCKED DOWN BY DOWNBURST COUNTYWIDE. |
| Jul 21, 5:42 PM EDT | TSTM WND DMG | 3 Se Hoggard Mill, GA | SEVERAL TREES KNOCKED DOWN BY DOWNBURST ALONG HWY 253 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 212125 SVRTAE GAC007-205-212200- /O.NEW.KTAE.SV.W.0151.080721T2125Z-080721T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 525 PM EDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA... SOUTHERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 600 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOGGARD MILL...OR 10 MILES SOUTHWEST OF NEWTON...AND MOVING SOUTH AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOPEFUL BY 530 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3108 8432 3108 8452 3124 8451 3123 8432 TIME...MOT...LOC 2125Z 008DEG 7KT 3119 8444 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT MON JUL 21 2008 .SYNOPSIS... AT 2 PM EDT...PARTLY CLOUDY SKIES PREVAILED ACROSS ALA/GA AND MOSTLY SUNNY SKIES WERE OVER FL. RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS DROPPING S/SE FROM PASSING SHORTWAVE INTERACTING ON OUTFLOWS IN CNTRL GA AND MOVING SWD ACROSS PORTIONS OF SE ALA AND SW/SCNTRL GA. AT SAME TIME SHALLOW SEABREEZE DEVELOPED OVER FL COAST YIELDING WIDELY SCATTERED CONVECTION. TEMPS RANGED FROM AROUND 90 AT THE COAST TO THE MID 90S INLAND. BIG CONCERN NEXT FEW HOURS IS IF/WHERE NWD DRIFTING SEA BREEZE AND SWD MOVING CELLS FROM OUTFLOWS CLASH. THIS COULD GENERATE SPS LEVEL WINDS AND HAIL...AND WOULD NOT DISCOUNT A PULSE SEVERE STORM. AT UPPER LEVELS.... LOOKING AT THE BIG PIX...LARGE SCALE PATTERN CONTINUES TO SHOW SIGNS OF AMPLIFYING. IT IS HIGHLIGHTED BY TROUGH DEVELOPING ALONG PAC COAST WITH OVER OVER NRN CA...RIDGE BUILDING FROM 4 CORNERS NEWD ACROSS NRN ROCKIES/NRN PLAINS...AND BROAD OVER SRN CANADA/UPR GREAT LAKES. SEVERAL IMPULSES PHASING SEWD INTO ERN TROUGH (WITH LEAD IMPULSE OVER WI EARLY AFTN) HELPING TO SHARPEN IT. CLOSER TO HOME...DEEP LAYER RIDGE ALOFT DOMINATES LOCAL AREA. ASSOCIATED STRONG SUBSIDENCE WILL CONTINUE TO LIMIT CONVECTION ACROSS FLA REST OF TODAY...LESS SO OVER ALA/GA WHERE RIDGE WEAKENING AND DRIER AIR/SUBSIDENCE IN WAKE OF CRISTOBAL IS ERODING. BY TUESDAY CONUS PATTERN BEGINS TO AMPLIFY FURTHER. LARGE UPPER RIDGE REMAINS OVER SRN PLAINS/SW STATES WHILE BOOKEND TROUGHS AMPLIFY. A LOW CLOSES OFF NORTH OF THE GREAT LAKES AND DEEPENS AS IT DROPS SLOWLY SOUTH. THIS ALONG WITH A BUILDING RIDGE OUT WEST WILL AMPLIFY THE UPPER PATTERN WITH A TROUGH DIGGING DOWN THE EAST COAST. IN RESPONSE ...DEEP LAYER RIDGE ACROSS SE CONUS AND NRN GULF WILL SHIFT SE AND WEAKEN. THIS WILL ALLOW FOR DEEPER LAYER MOISTURE TO ADVECT NORTH AND EASTWARD OVER MUCH OF THE GULF COAST REGION AND SE CONUS RESULTING IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING ON WEDNESDAY AND CONTINUING INTO THE WEEKEND. AT LOWER LEVELS... FRONT FROM NEW ENGLAND WSW ACROSS OH VALLEY TO NEB THIS AFTERNOON. THE RIDGE AXIS WILL REMAIN ACROSS NORTH CENTRAL FLORIDA INTO TUESDAY WILL SHIFT SOUTH INTO CENTRAL FLORIDA ON WEDNESDAY AS UPPER TROUGH DEEPENS AND DRAGS FRONT INTO THE MID-SOUTH. SATELLITE SHOWS TWO TROPICAL SYSTEMS. TS CRISTOBAL MOVING NW AND FURTHER AWAY FROM THE NORTH CAROLINA COAST AND MOVING AWAY FROM LAND AND TS DOLLY OVER THE YUCATAN FORECAST TO MOVE TO JUST OFF S TX COAST BY 12Z WED. THE SWD SHIFTING OF RIDGE WILL KEEP DOLLY MOVING WEST NORTHWEST AND WELL SOUTH AND WEST OF OUR AREA. BY WEDNESDAY...SRN TAIL OF FRONT STRENGTHENS AND DROPS DOWN TO N GA/ALA WITH PRE-FRONTAL TROUGH ACROSS CNTRL GA WHICH WILL KEEP A MAINLY WEST-SOUTHWEST FLOW ACROSS THE CWA AND PROVIDE ENOUGH MOISTURE/LIFT TO GENERATE SCATTERED AFTERNOON/EVENING STORMS INTO THE WEEKEND. AS UPPER TROUGH DEEPENS DURING THE LATE WORK WEEK...DEEP LAYER MOISTURE INCREASES OVER CWA. ADD...INCREASING CLOUDS AND THIS TRANSLATES TO MORE SEASONABLE TEMPERATURES. THIS GRADUAL INCREASE IN MOISTURE ALL REFLECTED IN TIME HEIGHT X-SECTIONS AND MODEL SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1.64 PWAT AT 18Z MON...TO 2.01 PWAT AT 06Z FRI. && .SHORT TERM...TONIGHT THROUGH THURSDAY... INCREASING CLOUDS...DEEP LAYER MOISTURE AND INSTABILITY WILL GRADUALLY RETURN TO THE REGION WITH A RETURN TO CLIMO TYPE POPS AND TEMPS. STEERING FLOW WILL SET UP W-E (LOW-HIGH) POP GRADIENT EACH DAY. TONIGHT...LATE MONDAY AFTERNOON MORE ACTIVE THAN FORECAST ESPECIALLY WITH STORMS MOVING S/SE ACROSS NRN TIER COUNTIES OF SW/SCNTRL GA. A FEW STORMS MAY BE STRONG. WILL INCLUDE A THIS EVENING GROUP TO ACCOUNT FOR EVENING CONVECTION...WDLY SCT WEST OF APALACH RIVER AND SCT EAST OF RIVER. PRECIP WILL END AND CLOUDS DECREASE BY LATE EVENING. OTHERWISE...INLAND LOWS IN THE MID 70S. 5-6SM IN HAZE/BR POSSIBLE TOWARD SUNRISE ESPECIALLY WHERE RESIDUAL MOISTURE LINGERED FROM TODAYS RAINS. TUESDAY...LIGHT SW STEERING FLOW. 20 PCT POOPS SE ALA/ADJACENT PANHANDLE...30 PCT ELSEWHERE. /INLAND HIGHS IN THE MID TO UPPER 90S. HEAT INDICES SHOULD STAY JUST BELOW ADVISORY CRITERIA. WEDNESDAY...LIGHT TO MODERATE WNW STEERING FLOW. 40 PCT POPS SE ALA/FL PANHANDLE...50 PCT ELSEWHERE EXCEPT FOR 60 PCT NEAR I-75. INLAND HIGHS IN THE LOW 90S. THURSDAY...MODERATE W STEERING FLOW. 30-50 PCT W-E POP GRADIENT. INLAND HIGHS AROUND 90. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...THE 00 UTC GFS KEEPING A MEAN DEEP LAYER TROUGH OVER THE PIEDMONT THROUGH THE PERIOD. THERE WILL BE QUITE A BIT OF DEEP LAYER MOISTURE ACROSS OUR AREA THURSDAY NIGHT AND FRIDAY...BUT THEN THE MID-UPPER TROPOSPHERE IS FORECAST TO DRY OUT NEXT WEEKEND AS THE 500 MB TROUGH AXIS SHIFTS A LITTLE EASTWARD. MOISTURE IS THEN FORECAST TO RETURN BY MONDAY AHEAD OF ANOTHER TROUGH. THE 12 UTC SUNDAY ECMWF IS SIMILAR IN ITS MEAN TROUGH POSITION...BUT DIFFERS LATE IN THE WEEK AND NEXT WEEKEND AS TO WHEN SIGNIFICANT DRYING WILL OCCUR. THE 00 UTC GFS ENSEMBLE MEAN KEEPS TYPICAL SUMMERTIME MID LEVEL RH LEVELS OVER OUR REGION THROUGH THE PERIOD. THE GFS MOS POP LOOKS LIKE A CLIMATOLOGY FORECAST...AND THAT WILL BE OUR APPROACH FOR NOW GIVEN THE UNCERTAINTY IN DETAILS THAT FAR OUT. && .MARINE...A HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE WATERS AT LEAST THROUGH MID WEEK. WINDS AND SEAS WILL REMAIN LOW INTO TONIGHT. A COLD FRONT APPROACHES FROM THE NORTH TOWARD THE END OF THE WEEK AND MAY EVEN BE STRONG ENOUGH TO PUSH INTO THE MARINE AREA THIS WEEKEND. WINDS WILL REMAIN FAIRLY LIGHT. SEAS WILL INCREASE TUESDAY INTO WEDNESDAY FROM SWELLS GENERATED BY TROPICAL STORM DOLLY AS IT MOVES WEST-NORTHWEST ACROSS THE SOUTHERN GULF OF MEXICO. THE ONLY LOCAL IMPACT WILL BE SOME INCREASE IN TROPICAL MOISTURE FROM ITS OUTER FRINGE AND AN INCREASE IN SWELLS/ WAVE HEIGHT FOR OUR COASTAL WATERS && .AVIATION...PERIODS OF HZ WILL RESTRICT VSBYS TO 6SM OR BRIEFLY MVFR ACROSS THE GA TERMINALS THIS AFTERNOON. AFTERNOON SHWR/TSTM COVERAGE WILL BE ISOLATED. HAVE INCLUDED SCT CB CLOUD GROUPS AT KABY AND KVLD FOR CONVECTION APPROACHING FROM THE NORTH. WLY WINDS 5-10 KTS ARE EXPECTED, BUT WILL BECOME SWLY AT KPFN AND KTLH DUE TO THE SEA BREEZE. LIGHT WINDS OVERNIGHT WILL PROMOTE AREAS OF BR/HZ TOWARD MORNING WITH MVFR VSBYS POSSIBLE, EXCEPT AT KPFN. && .FIRE WEATHER...LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK WITH NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 97 75 92/ 30 30 20 50 PANAMA CITY 78 93 78 91/ 20 30 20 40 DOTHAN 75 96 74 93/ 20 20 20 40 ALBANY 74 99 74 92/ 30 30 20 50 VALDOSTA 73 96 75 91/ 30 30 30 50 CROSS CITY 74 94 73 90/ 30 30 30 50 .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...JAMSKI PUBLIC/MARINE...BLOCK LONG TERM...FOURNIER
Hazardous weather outlook, Jul 21, 4:19 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 419 AM EDT MON JUL 21 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-220830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 419 AM EDT MON JUL 21 2008 /319 AM CDT MON JUL 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A FEW SHOWERS OR THUNDERSTORMS WILL DEVELOP TODAY...MAINLY THIS AFTERNOON ACROSS NORTH FLORIDA. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE WITH WIND GUSTS NEAR 30 MPH AND BRIEF HEAVY RAIN. IT WILL BE HOT AGAIN TODAY WITH HIGH TEMPERATURES APPROACHING 100 DEGREES INLAND AND HEAT INDICES BETWEEN 100 AND 104 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...IT WILL BE HOT ONCE AGAIN ON TUESDAY WITH BELOW NORMAL RAIN CHANCES. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES TUESDAY AS 2 TO 3 FOOT SWELLS GENERATED BY TROPICAL STORM DOLLY ARRIVE ALONG OUR COASTLINE. SEASONAL TEMPERATURES AND RAIN CHANCES RETURN ON WEDNESDAY AND SHOULD CONTINUE INTO THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
In the hours before
Special weather statement, Jul 21, 3:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EDT MON JUL 21 2008 GAZ122-124-212030- RANDOLPH-TERRELL- 329 PM EDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH AND TERRELL COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 430 PM EDT AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAWSON...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 21, 3:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT MON JUL 21 2008 GAZ127-146-212045- COLQUITT-WORTH- 347 PM EDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND SOUTHERN WORTH COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 445 PM EDT AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF DOERUN...OR 12 MILES SOUTH OF SYLVESTER...MOVING SOUTHWEST AT 9 MPH. THIS STORM WILL BE NEAR... DOERUN BY 410 PM EDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 21, 4:10 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EDT MON JUL 21 2008 FLZ029-212115- LAFAYETTE- 410 PM EDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY... * UNTIL 515 PM EDT AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAYO. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jul 21, 4:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT MON JUL 21 2008 FLZ010-012-212100- BAY-WASHINGTON- 316 PM CDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN BAY AND WASHINGTON COUNTIES... * UNTIL 400 PM CDT AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF VERNON...MOVING NORTH AROUND 5 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jul 21, 4:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 451 PM EDT MON JUL 21 2008 FLZ011-212130- JACKSON- 351 PM CDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JACKSON COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 430 PM CDT AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF DONALSONVILLE...MOVING SOUTH AT 8 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 21, 5:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 PM EDT MON JUL 21 2008 GAZ143-212145- MILLER- 515 PM EDT MON JUL 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 545 PM EDT AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF COLQUITT...MOVING SOUTH AT 6 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:04 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 41 min |
| Jul 21, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller | 32 min |
| Jul 21, 5:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 42 min |
| Jul 21, 6:11 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 49 min |
| Jul 21, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 36 min |
| Jul 21, 6:39 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.